Alert archive / West Virginia / River Flood Warnings in 2011

River Flood Warning 18, NWS Charleston, WV

November 23, 2011Wirt County, Wood County, West Virginia

NWS Charleston, WV issued this river flood warning at Nov 23, 2011, 9:42 AM EST for Wirt County, Wood County, West Virginia. It took effect at Nov 23, 2011, 2:33 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 9:42 AM EST (14:42 UTC)
In effect from
Nov 23, 2011, 2:33 PM EST
Expired
Nov 24, 2011, 1:21 AM EST
In force
11 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 93 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Kanawha River at Elizabeth (ELZW2).

Action stage
34 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03155000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WGUS41 KRLX 231442
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
942 AM EST WED NOV 23 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... LITTLE KANAWHA RIVER...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...WIRT...WOOD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 2 PM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-105-240000-
/O.NEW.KRLX.FL.W.0017.111123T1800Z-111124T0000Z/
/GRTW2.1.ER.111123T1800Z.111123T1800Z.111123T1800Z.NO/
942 AM EST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 35.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON.
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 36.0 FEET COMPARES TO A PREVIOUS CREST OF 37.1 FEET ON MAY 5 2009.
  

$$

WVC105-107-240242-
/O.NEW.KRLX.FL.W.0018.111123T1912Z-111124T0840Z/
/ELZW2.1.ER.111123T1912Z.111124T0000Z.111124T0240Z.NO/
942 AM EST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 33.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 36.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TONIGHT.
* AT STAGES NEAR 36.0 FEET...SECTIONS OF COUNTY ROAD 35 OVER 17 SNODGRASS ROAD 
  FLOODS.
* A CREST NEAR 36.4 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24
  2003.  

$$
4 follow-up statements
419 
WGUS81 KRLX 231824
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
124 PM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER.
  AT GRANTSVILLE...
  AT ELIZABETH...
 
AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...WIRT...WOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 5 PM OR SOONER IF
CONDITIONS CHANGE.

&&

WVC013-105-240024-
/O.EXT.KRLX.FL.W.0017.000000T0000Z-111124T0138Z/
/GRTW2.1.ER.111123T1515Z.111123T1800Z.111123T1938Z.NO/
124 PM EST WED NOV 23 2011

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 36.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WAS IN CREST NEAR 36.2 FEET.  THE RIVER IS EXPECTED TO 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS
  COURTS ALONG SOUTH RIVER STREET START TO FLOOD.   HOMES AND BUSINESSES ALONG 
  NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START 
  TO FLOOD.
* A CREST NEAR 36.2 FEET COMPARES TO A PREVIOUS CREST OF 37.1 FEET ON MAY 5 2009.  

$$

WVC105-107-240024-
/O.EXT.KRLX.FL.W.0018.111123T1933Z-111124T0840Z/
/ELZW2.1.ER.111123T1933Z.111124T0000Z.111124T0240Z.NO/
124 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 35.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AROUND 2 PM...AND CONTINUE TO RISE TO 
  NEAR 36.4 FEET BY THIS EVENING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY
  LATE THIS EVENING.
* AT STAGES NEAR 36.0 FEET...SECTIONS OF COUNTY ROAD 35 OVER 17 SNODGRASS ROAD 
  FLOODS.
* A CREST NEAR 36.4 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24
  2003.  

$$
443 
WGUS81 KRLX 232215
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
515 PM EST WED NOV 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS....
  AT GRANTSVILLE...
 
 AFFECTING THE FOLLOWING .

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS....
  AT ELIZABETH...

AFFECTING THE FOLLOWING .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 9 PM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC013-105-232245-
/O.CAN.KRLX.FL.W.0017.000000T0000Z-111124T0138Z/
/GRTW2.1.ER.111123T1515Z.111123T1800Z.111123T2017Z.NO/
515 PM EST WED NOV 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE KANAWHA RIVER AT GRANTSVILLE.
* AT  5:00 PM WEDNESDAY THE STAGE WAS 35.8 FEET. 
* FELL BELOW FLOOD STAGE AT  3:17 PM WEDNESDAY.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 28.8 FEET BY THURSDAY MORNING.
* THE CREST NEAR 36.2 FEET AT 1:30 PM COMPARED WITH A PREVIOUS CREST OF 37.1 FEET
  ON MAY 5 2009.  

$$

WVC105-107-240415-
/O.CON.KRLX.FL.W.0018.000000T0000Z-111124T0840Z/
/ELZW2.1.ER.111123T1851Z.111124T0000Z.111124T0240Z.NO/
515 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 36.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.4 FEET THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDNIGHT TONIGHT.
* AT STAGES NEAR 36.0 FEET...SECTIONS OF COUNTY ROAD 35 OVER 17 SNODGRASS ROAD 
  FLOODS.
* A CREST NEAR 36.4 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24
  2003.  

$$
838 
WGUS81 KRLX 240224
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
924 PM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS....
  AT ELIZABETH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN 
MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 1 AM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC105-107-240824-
/O.EXT.KRLX.FL.W.0018.000000T0000Z-111124T0859Z/
/ELZW2.1.ER.111123T1851Z.111123T2230Z.111124T0259Z.NO/
924 PM EST WED NOV 23 2011

...FLOOD WARNING EXTENDED UNTIL EARLY THURSDAY MORNING...THE 
  FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 36.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 36 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD 
  STAGE LATE TONIGHT.
* AT STAGES NEAR 36 FEET...SECTIONS OF COUNTY ROAD 35 OVER 17 
  SNODGRASS ROAD FLOODS.
* A CREST NEAR 36.3 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET 
  ON FEBRUARY 24 2003.  

$$
615 
WGUS81 KRLX 240621
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
121 AM EST THU NOV 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE KANAWHA 
RIVER.
  AT ELIZABETH...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...WIRT...WOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.



PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

WVC105-107-240651-
/O.CAN.KRLX.FL.W.0018.000000T0000Z-111124T0859Z/
/ELZW2.1.ER.111123T1851Z.111123T2230Z.111124T0356Z.NO/
121 AM EST THU NOV 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE KANAWHA RIVER AT ELIZABETH.
* AT  1:00 AM THURSDAY THE STAGE WAS 35.7 FEET. 
* FELL BELOW FLOOD STAGE AT 10:56 PM WEDNESDAY.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.2 FEET BY FRIDAY MORNING.
* A CREST NEAR  FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24 
  2003.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Nov 23, 6:32 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 23, 6:32 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
632 AM EST WED NOV 23 2011

.SYNOPSIS...
FLOOD THREAT ON STREAMS THROUGH TONIGHT. LOW PRESSURE LIFTS UP
THROUGH THE OHIO VALLEY THIS EVENING. COLD FRONT SWEEPS THROUGH
OVERNIGHT. HIGH PRESSURE WITH DRY WEATHER FOR THANKSGIVING.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT MOVING ACROSS THE CWA THIS MORNING...USHERING GUSTY WINDS
WITH DECENT CAA. ACTIVE BAND OF CONVECTION HAS FIRED ALONG A LINE OF
LIFT AND INSTABILITY RIGHT ALONG THE FRONTAL BOUNDARY...WHICH HAS A
WELL DEFINED RADAR SIGNATURE. FRONT IS MOVING ALONG AT ABOUT 25 TO
30 KTS AND SHOULD EXIT THE EASTERN CWA BY ABOUT 11Z.

COOL POOL 85H THERMAL TROUGH LINGERS BEHIND OVER THE EASTERN
MOUNTAINS TODAY WHERE UPSLOPE FLOW KICKS IN ON BACKSIDE OF THE MAIN
UPPER LOW SYSTEM.

AFTER A BRIEF LET UP THIS MORNING...REINTRODUCED INCREASED POPS FOR
THIS AFTERNOON OVER THE EASTERN MOUNTAINS. WITH CAA AND CLOUDS IN
PLACE...MAX TEMPS WILL BE DOWN FROM YESTERDAYS HIGH AND HAVE TRENDED
ON THE COOLER SIDE OF MOS. WILL CONTINUE FFA THROUGH THE MORNING

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
MODELS IN GOOD AGREEMENT ON RATHER STRONG UPPER RIDGE AND SURFACE
HIGH PRESSURE DOMINATING OUR WEATHER THURSDAY THROUGH THE DAY
SATURDAY. SURFACE HIGH CENTER SETS UP OVER THE SOUTHEASTERN U.S.
COASTAL STATES BY FRIDAY. THIS ALLOWS A SOUTHERLY FLOW...STILL QUITE
DRY WITH SUBSIDENCE...TO SET UP A DAYTIME WARMING TREND UNDER PLENTY
OF SUNSHINE. LOOK FOR A LARGE DIURNAL RANGE IN TEMPERATURES WITH
NEAR NORMAL LOWS BUT ABOVE NORMAL HIGHS INTO THE 60S.

NEXT SYSTEM PROGGED BY THE MODELS WOULD BE A DEEP UPPER TROUGH THAT
CLOSES OFF INTO A SIGNIFICANT UPPER LOW OVER THE MISSISSIPPI/OHIO
VALLEYS JUST AFTER THIS PERIOD. THE MEDIUM RANGE ENSEMBLE MODEL
TREND ON THIS SYSTEM IS TO CLOSE OFF THE UPPER LOW CLOSE ENOUGH TO
OUR AREA FOR SHOWERS TO REACH US LATER SATURDAY NIGHT. THIS WOULD
FALL INTO THE GFS THINKING RATHER THAN THE FARTHER WESTWARD POSITION
OF THE ECMWF.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE TO START THE EXTENDED PERIOD WITH DRY WEATHER AND
ABOVE NORMAL DAYTIME HIGH TEMPERATURES. ANOTHER LOW PRESSURE SYSTEM
WILL MOVE INTO THE REGION ON SUNDAY...SPREADING PRECIPITATION INTO
THE AREA ONCE AGAIN. FORECAST CONFIDENCE IN THE LONG TERM REMAINS
LOW...AND THE GFS CONTINUES TO BE PREFERRED OVER THE ECMWF DUE TO
ITS RUN TO RUN CONSISTENCY. REGARDLESS...DEEP TROUGH AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE REGION ON
SUNDAY...BEFORE A CUT OFF LOW FORMS OVER THE SOUTH CENTRAL U.S...AND
SWIRLS INTO THE OHIO VALLEY INTO EARLY NEXT WEEK. WITH THE LOW TO
THE SOUTH EARLY ON...MUCH OF THE PRECIPITATION ACROSS THE CWA SHOULD
BE IN THE FORM OF RAIN...BUT BY TUESDAY AND WEDNESDAY AS CENTER OF
LOW CONTINUES TO TREK TO THE NORTH...AND ADDITIONAL ENERGY DIGGING
SOUTH ON THE BACK SIDE OF THE LOW BRINGS A REINFORCING SHOT OF
COLDER AIR INTO THE AREA...MUCH OF THE PRECIPITATION WILL TURN TO
SNOW OR A RAIN/SNOW MIX FOR A PERIOD TUESDAY AND WEDNESDAY. TOO
EARLY TO PREDICT ANY ACCUMULATIONS...AND WITH WARMER TEMPERATURES IN
THE DAYS AHEAD OF ANY SNOWFALL...EXPECTING AT THIS POINT LITTLE TO
NO ACCUMULATIONS IN THE LOWLANDS. LIGHT ACCUMULATIONS MAY BE
POSSIBLE ACROSS THE HIGHER TERRAIN.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
CAA IN FULL SWING ACROSS THE FORECAST AREA WITH BRISK WESTERLY
FLOW. STRATUS DECK WILL REMAIN IN PLACE AS POST FRONTAL TROUGH
WORKS SE ACROSS THE OH RIVER VALLEY LEADING TO MOSTLY MVFR DECK...
WITH ISOLD IFR CONDITIONS OVER THE EASTERN MOUNTAINS.

GRADUAL CLEARING TO TAKE PLACE LATER ABOUT MIDWAY THROUGH THE
PD...WITH WEAKENING GRADIENTS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS:TIMING OF SHOWERS AND GUSTY WIND ONSET COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    M    M    M    M    M    H    H    L    L    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    L    L    L    L    L    L    M    L    L    L
EKN CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    M    L    H    H    H
CKB CONSISTENCY  M    H    H    M    M    M    M    M    M    L    L    H

AFTER 12Z THURSDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR WVZ008-
     014>020-027>032-037>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/JMV
NEAR TERM...KMC
SHORT TERM...JMV
LONG TERM...SL
AVIATION...KMC
Hazardous weather outlook, Nov 23, 9:11 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
911 AM EST WED NOV 23 2011

OHZ085>087-WVZ006>008-014>020-027>032-037>040-046-047-241415-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-JACKSON-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
911 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE SMALL STREAMS AND RUNS SHOULD BE DECREASING...BUT THE RUNOFF
INTO THE RIVERS WILL CONTINUE TO CAUSE SOME FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083-084-VAZ003-004-WVZ005-009>011-
013-024>026-033>036-241415-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-DICKENSON-BUCHANAN-WAYNE-WOOD-PLEASANTS-TYLER-LINCOLN-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
911 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 23, 7:23 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
723 AM EST WED NOV 23 2011

WVZ014-015-231430-
PUTNAM-KANAWHA-
INCLUDING THE CITIES OF...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS
723 AM EST WED NOV 23 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

THE POCATALICO RIVER AT SISSONVILLE HAS BEEN IN CREST AROUND 28
FEET BETWEEN 4 AND 7 O'CLOCK THIS MORNING. BANKFULL AT THE GAUGE
SITE IS 30 FEET.

YET...THE CURRENT LEVEL WILL STILL CAUSE MINOR PROBLEMS THROUGHOUT TODAY...
DOWNSTREAM THROUGH THE ROCKY FORK VICINITY AND TOWARD ITS MOUTH
NEAR POCA.

THE WATER LEVEL AT SISSONVILLE WILL BEGIN TO RECEDE SLOWLY BY
LATE THIS MORNING...THEN AT A FASTER PACE OVERNIGHT TONIGHT.

KTB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 7:34 PM ESTAreal Flood WarningRLXJackson, Kanawha, Putnam, Roane13 hr
Nov 22, 10:24 PM ESTAreal Flood WarningRLXBraxton, Doddridge, Gilmer, Lewis, Ritchie9 hr
Nov 22, 10:54 PM ESTAreal Flood WarningRLXBraxton, Lewis, Upshur, Webster9 hr
Nov 22, 11:07 PM ESTRiver Flood WarningRLXCalhoun, Gilmer20 hr
Nov 23, 9:42 AM ESTRiver Flood WarningRLXCalhoun, Wirt8 hr
Nov 23, 10:47 AM ESTRiver Flood WarningRLXHarrison5 hr
Nov 23, 3:00 PM ESTRiver Flood WarningRLXUpshur5 hr

Nearby

River Flood Warnings in West Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.